Washington, 2022Flash Flooding and Hail in Washington, July 3 to 4, 2022
July 3 to 4, 2022 · NWS OTX · 18 events in 7 counties and zones
A slow moving low moved through the region over July 3 through July 5. It carried ample moisture and instability to produce several rounds of thunderstorms and heavy rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving low moved through the region over July 3 through July 5. It carried ample moisture and instability to produce several rounds of thunderstorms and heavy rains. The thunderstorms produced hail, high winds, and lightning. The heavy rains created flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 3, 9:03 AM PST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 9:03 AM PST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1003 AM PDT Sun Jul 3 2022
.SYNOPSIS...
There will be periods of showers and thunderstorms through the
Fourth of July. Look for potentially heavy rain showers and
lightning over the holiday weekend. The rest of next week looks to
trend drier and warmer with showers and thunderstorms isolated
and mostly over the mountains.
&&
.DISCUSSION...
...RISKS FOR FLASH FLOODING IMPACTS WILL INCREASE THROUGH THE LATE
MORNING AND AFTERNOON TODAY...
Today through Independence Day: Today is concerning for the
potential of flash flooding and debris flows. In particular, there
is a concern for high impact flash flooding in the east slopes of
the northern Cascades and over the mountains of northeast
Washington, and to a lesser extent over the Northern Panhandle.
High resolution models are coming in line with a particularly
favorable set up for flash flooding across these areas.
1) Anomalous precipitable water values. Moisture being pumped up
be an upper level low just off of the Washington/Oregon border and
will peak at right around an inch late morning into early
afternoon. Water vapor imagery does show a dry slot rounding the
low over northern California at 2:00 AM and this will begin to
shift in over eastern Washington this afternoon behind a shortwave
disturbance. This will help to decrease P-wats a little bit, but
probably not enough to sufficiently decrease the potential for
flash flooding.
2) Ample lift to get convection going. As mentioned above, there
is a robust shortwave disturbance rounding the upper level low
early this morning with favorable dynamics aloft both in the form
of positive vorticity advection and diffluence/divergence aloft to
aid thunderstorm updrafts. Strongest synoptic scale lift will
occur during the morning to early afternoon hours. In additions,
southerly to southeasterly flow at low to mid levels will focus
moisture and favorable orographics into the east slopes of the
Northern Cascades and into the higher topography across the
Okanogan Highlands and Northeast Mountains. Training of
thunderstorms will be possible with one thunderstorms updraft
developing in the same location as the previous once the
thunderstorm drifts off of the higher terrain.
3) Around 1,000 J/kg of surface based CAPE with a deep moist
sounding profile and a skinny CAPE profile. Sounding profiles also
indicate around 5,000 feet of warm saturated cloud layer (above 0
degrees ) that would suggest ample collision and coalescence to
form large water droplets. Ample instability creating strong
updrafts with anomalous moisture in the atmosphere is likely to
produce very heavy rain rates that could exceed an inch per hour.
4) Finally, we are looking a slow storm motions, particularly in
the east slopes of the northern Cascades closer to the center of
the upper level low. Storms will be moving slowly to the north-
northwest at around 5-10 mph. Storm motion does look to increase
to around 15 mph to the north across the Northeast Mountains and
Northern Panhandle.
Putting all of these ingredients together and we are looking at a
potentially dangerous flash flooding situation. Anyone camping in
the these areas should be well aware of drainages they are in and
where to reach higher ground if need be. Recent burn scars and
steep terrain will be of particular concern as rain will even less
likely to seep into the ground with greater runoff. Be on the look
out for Flash Flood Warnings that may be issued for your
location. Also be aware that flash flooding can travel miles down
drainages from where the heavy rain is occurring.
A secondary threat with thunderstorms today will be for hail and
gusty winds. Instability looks good over the northern zones where
flash flooding is most likely, but there is a lack of deep layer
shear to tilt storms over. These thunderstorms will pulse up
quickly, but may have a hard time maintaining their strength long
enough to become severe. It is notable that the calibrated severe
thunderstorm product from SPC SREF does show a bullseye of higher
probability for severe potential over the Okanogan Highlands for
today. Better shear will be over the far southeast portion of the
forecast area from the Camas Prairie to the Central Panhandle
Mountains where SPC does have our area in a marginal risk for
severe thunderstorms. This area will also see surface based CAPEs
of near 1,000 J/kg and will be a more likely area for isolated
severe thunderstorms.
Showers and thunderstorms will be on the decrease through the
evening with the shortwave disturbance pushing north out of the
region. There will be a break between shortwaves overnight. Then
there will be another shortwave that rounds the upper level low
for the 4th of July. This will be a "round 2" of sorts with
similar potential impacts as today. There will be a continued risk
for flash flooding and debris flows across the northern mountains;
Risk in particular will be high again over the east slopes of the
Cascades to the Northeast Mountains where storm motion will be
less. Soils also figure to be more saturated across these areas
after receiving a health does of rainfall today.
Temperatures will be cooler today and tomorrow with highs topping
out in the 70s and below normal for the 4th of July holiday
weekend. /SVH
Monday night: The shortwave trough will continue to slowly move
North. Shower activity will mainly be in the Northern Mountains
and North ID Panhandle. It is expected to slowly taper off through
the overnight. Weak instability in these areas could produce an
isolated thunderstorm within the showers. Additional precip
amounts are in the 0.25-0.5" range. Overnight lows will be in the
upper 40s and 50s.
Tuesday through Sunday: A ridge of high pressure will fill in behind
the shortwave Tuesday morning. It will lead to a drying warm trend
for the region. Even though temperatures will be warming, a
deepening trough along the coast will help keep the region under
marine influence. It will help keep temperatures near season normals
for the time of year. Highs for the period will be it the 80s and
low 90s through the end of the week. Overnight lows will be in
the 50s and low 60s. The trough will swing through over the
weekend. It will bring another round of mountain showers.
Temperatures will dip a few degrees from the end of the week
highs. /JDC
&&
.AVIATION...
18Z TAFS: An upper level low pressure system will sit off of the
Northwest coastline today. A potent shortwave disturbance is
rounding this upper level low moving through Oregon early this
morning. Thunderstorms have already developed as of 17z around
Walla Walla and just south of Moses Lake which will continue to
move north and increase during the late morning and afternoon
hours. Expect torrential rainfall with thunderstorms today with
airports at Wenatchee, Chelan, Methow Valley, Omak, Colville,
Sandpoint and Bonners Ferry seeing the best chances to be impacted
by lightning and heavy downpours. Showers and thunderstorms will
shift north of the region through the evening hours. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 72 53 70 51 76 55 / 60 30 40 10 10 0
Coeur d'Alene 71 54 70 51 76 54 / 70 40 50 20 10 0
Pullman 70 51 67 50 75 53 / 40 10 40 10 10 0
Lewiston 79 59 75 56 83 60 / 30 20 50 10 10 0
Colville 71 52 73 49 77 50 / 90 70 60 30 10 0
Sandpoint 70 53 70 51 76 54 / 100 60 50 30 10 0
Kellogg 70 55 68 52 74 56 / 80 40 60 20 10 0
Moses Lake 76 53 75 54 80 58 / 50 30 20 10 10 0
Wenatchee 73 53 74 56 79 60 / 70 40 30 10 10 10
Omak 77 56 75 53 78 55 / 90 70 50 30 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Monday evening for Northern Panhandle.
WA...Flood Watch through Monday evening for Central Chelan County-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Upper Columbia Basin-Wenatchee Area-Western Chelan County-
Western Okanogan County.
&&Hazardous weather outlook, Jul 3, 2:26 AM PST, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
326 AM PDT Sun Jul 3 2022
IDZ001-WAZ037-038-041-043-044-047>049-041030-
Northern Panhandle-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-Okanogan Valley-Waterville Plateau-
Central Chelan County-Western Chelan County-
Western Okanogan County-
326 AM PDT Sun Jul 3 2022
This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...North Central Washington and Northeast
Washington.
.DAY ONE...TODAY AND TONIGHT
Numerous thunderstorms containing torrential rainfall are
expected today with thunderstorms increasing in coverage late
this morning into the afternoon. Slow storm motion with very heavy
rain will be a concern for flash flooding or debris flows with a
particular concern for areas in and below recent burn scars and in
steep terrain. Flooding of low lying areas, small streams and
urban flooding will also be a concern. Strongest storms will also
be capable of small hail and gusty outflow winds.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Another round of showers and thunderstorms with heavy downpours
are expected for the 4th of July holiday. Flash flooding and
debris flows will continue to be a concern with these storms.
Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.
IDZ002-003-WAZ033>036-041030-
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
326 AM PDT Sun Jul 3 2022
This Hazardous Weather Outlook is for portions of North Idaho...
East Central Washington...Northeast Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.
IDZ004-026-027-WAZ031-032-041030-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-
326 AM PDT Sun Jul 3 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms will develop through the morning and afternoon
hours. Some thunderstorms may become strong with isolated damaging
wind gusts, hail, and brief torrential rainfall possible resulting
in ponding of water on roads. Gusty outflow winds from strong
storms may result in tree damage and power outages.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.
In the hours before
Special weather statement, Jul 3, 10:38 AM PST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Spokane WA
1138 AM PDT Sun Jul 3 2022
WAZ038-043-031900-
Okanogan Valley WA-Okanogan Highlands WA-
1138 AM PDT Sun Jul 3 2022
...Strong thunderstorms will impact portions of northern Douglas,
southwestern Ferry and southeastern Okanogan Counties through NOON
PDT...
At 1137 AM PDT, Doppler radar was tracking strong thunderstorms
extending from 15 miles southeast of Okanogan to 7 miles northeast
of Nespelem Community. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Okanogan, Nespelem Community, North Omak, Nespelem and Disautel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4836 11970 4851 11896 4819 11880 4814 11897
4804 11942 4809 11945
TIME...MOT...LOC 1837Z 144DEG 15KT 4818 11941 4826 11894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KDSpecial weather statement, Jul 3, 10:51 AM PST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
1151 AM PDT Sun Jul 3 2022
WAZ035-031915-
Upper Columbia Basin WA-
1151 AM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and southern Ferry Counties through 1215 PM PDT...
At 1151 AM PDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Davenport, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lincoln, Creston, Sherman and Coffeepot Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4787 11853 4787 11846 4786 11846 4784 11843
4783 11837 4769 11835 4778 11875 4789 11878
TIME...MOT...LOC 1851Z 178DEG 5KT 4776 11849
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KDSpecial weather statement, Jul 3, 11:18 AM PST, 52 minutes before
Special Weather Statement
National Weather Service Spokane WA
1218 PM PDT Sun Jul 3 2022
WAZ035>038-043-031945-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
Okanogan Valley WA-Okanogan Highlands WA-
1218 PM PDT Sun Jul 3 2022
...Strong thunderstorms will impact portions of northeastern Douglas,
north central Lincoln, southwestern Stevens, southwestern Ferry and
southeastern Okanogan Counties through 1245 PM PDT...
At 1218 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Nespelem Community to 15
miles northwest of Davenport. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lincoln, Elmer City, Miles, Sherman and Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4796 11809 4769 11831 4800 11897 4808 11897
4808 11885 4814 11884 4822 11887 4828 11873
TIME...MOT...LOC 1918Z 218DEG 22KT 4806 11878 4785 11830
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KDSpecial weather statement, Jul 3, 12:04 PM PST, 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
104 PM PDT Sun Jul 3 2022
WAZ033-036-032030-
Spokane Area WA-Washington Palouse WA-
104 PM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Whitman
and south central Spokane Counties through 130 PM PDT...
At 104 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Colfax, or 22 miles northwest of Pullman, moving north
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colfax, Rosalia, Oakesdale, Malden, Thornton, Pine City and Steptoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4689 11729 4697 11758 4729 11756 4716 11711
TIME...MOT...LOC 2004Z 199DEG 20KT 4702 11740
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KDEvent by event
6 heavy rain, 4 hail, 4 flash flood, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Whitman
- When
- July 3, 12:10 PM PST to 12:15 PM PST
- Where
- Whitman County, 3.63 mi SW of Oakesdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.090, -117.300
A spotter reported 1 inch size hail from a thunderstorm moving through the area.
Heavy Rain, Stevens
- When
- July 3, 12:10 PM PST to 12:30 PM PST
- Where
- Stevens County, 1.66 mi SW of Ford
- Reported by
- Trained Spotter
- Coordinates
- 47.900, -117.820
A thunderstorm brought heavy rain and pea size hail. Most of the rain was over in 15 minutes.
Hail, Spokane
- When
- July 3, 12:20 PM PST to 12:31 PM PST
- Where
- Spokane County, Deer Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 47.950, -117.470
Three quarter inch hail reported on social media.
Heavy Rain, Stevens
- When
- July 3, 12:30 PM PST to 1:00 PM PST
- Where
- Stevens County, 4.17 mi N of Rice
- Reported by
- Trained Spotter
- Coordinates
- 48.490, -118.160
Heavy rain of 0.30 fell in 30 minutes.
Hail, Okanogan
- When
- July 3, 12:50 PM PST to 1:00 PM PST
- Where
- Okanogan County, 0.83 mi NNW of (4om)omak Arpt
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 48.480, -119.530
Hail reported in the Omak Flats area.
Thunderstorm Wind, Stevens
- When
- July 3, 12:58 PM PST to 1:08 PM PST
- Where
- Stevens County, 0.83 mi SSW of Palmers
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 48.570, -117.940
Downed tree and wires reported near Tara Drive. Time estimated from radar.
Lightning, Stevens
- When
- July 3, 1:00 PM PST to 1:05 PM PST
- Where
- Stevens County, 0.46 mi E of Chewelah
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 48.280, -117.710
Lightning severely damaged several power poles, downed wires, and ignited a fire on a tree in Chewelah. Time estimated based on dispatch reports and radar.
Heavy Rain, Ferry
- When
- July 3, 1:00 PM PST to 2:56 PM PST
- Where
- Ferry County, 5.51 mi SW of Laurier
- Reported by
- Mesonet
- Coordinates
- 48.940, -118.300
Owl Mountain Raws reported 0.59 of rain. Other raws in the area recorded 0.3-0.5 of rain.
Thunderstorm Wind, Stevens
- When
- July 3, 1:15 PM PST to 1:26 PM PST
- Where
- Stevens County, 1.38 mi S of Echo
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 48.630, -117.930
Downed power lines and power outages reported in the Echo Valley area. It was reported social media. Time estimated from radar.
Flash Flood, Chelan
- When
- July 3, 1:50 PM PST to 2:30 PM PST
- Where
- Chelan County, 6.73 mi SE of Malaga to 6.67 mi SE of Malaga
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 47.300, -120.100
Road washout report along Tarpiscan Road. Location is approximate.
Hail, Douglas
- When
- July 3, 2:05 PM PST to 2:15 PM PST
- Where
- Douglas County, 1.46 mi SSE of Columbia River
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 47.300, -120.070
Hail report received via social media. Time estimated from radar.
Flash Flood, Chelan
- When
- July 3, 3:00 PM PST to 4:00 PM PST
- Where
- Chelan County, 2.12 mi NNW of Lakeside to 2.23 mi SSE of Chelan
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 47.860, -120.060
Heavy rain caused flooding issues on many residential streets in the area including Riviera Drive, Monte Carlo Drive, Crystal Drive, Farnham Street, and Woodin Ave. Mud and debris were reported on roadways in these areas.
Heavy Rain, Okanogan
- When
- July 3, 3:25 PM PST to 5:25 PM PST
- Where
- Okanogan County, 5.52 mi E of Carlton
- Reported by
- Mesonet
- Coordinates
- 48.250, -120.000
Leecher raws recorded 0.57 of rain in 2 hours.
Heavy Rain, Okanogan
- When
- July 3, 4:00 PM PST to 5:00 PM PST
- Where
- Okanogan County, 6.43 mi E of Twisp Arpt
- Reported by
- Mesonet
- Coordinates
- 48.350, -119.940
Pole pick mountain gauge recorded 1.18 of rain in one hour.
Heavy Rain, Okanogan
- When
- July 3, 4:00 PM PST to 6:00 PM PST
- Where
- Okanogan County, 6.48 mi SSW of Ruby
- Reported by
- Mesonet
- Coordinates
- 48.410, -119.770
Loup Loup rain gauge recorded 0.94 of rain in 2 hours.
Flash Flood, Chelan
- When
- July 3, 4:20 PM PST to 4:30 PM PST
- Where
- Chelan County, 0.83 mi NE of Chelan to 0.86 mi NE of Chelan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 47.840, -120.010
Residence and garage flooded in Chelan.
Flash Flood, Stevens
- When
- July 4, 9:30 AM PST to 10:30 AM PST
- Where
- Stevens County, 5.03 mi SW of Kettle Falls to 5 mi SW of Kettle Falls
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 48.550, -118.130
At least six inches of sand, mud, and debris on route 25 north of rice from flash flooding. There were two public reports of 2 of rain near Kettle Falls north of the flooded roadway.
Thunderstorm Wind, Chelan
- When
- July 4, 1:30 PM PST to 1:38 PM PST
- Where
- Chelan County, 4.25 mi NNW of Entiat
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.730, -120.240
Thunderstorm wind gust reported from 4 mile NNW Entiat from Entiat RAWS sensor.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 8, 20227 deaths · 1 event
- Rip Current in North Carolina, July 3, 20221 death · 1 event
- Lightning Strike in North Carolina, July 3, 20221 death · 1 event
- Hail and Damaging Winds in South Dakota, July 3, 2022$4.4 million · 1.5 in hail · 10 events
- Tornadoes in Nebraska, July 3 to 4, 2022$700,000 · EF1 · 2 events
- Flash Flood and Damaging Winds in North Dakota, July 3 to 4, 2022$500,000 · 54 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kansas, July 3, 2022$72,000 · 83 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 3, 2022$4,000 · 1.5 in hail · 20 events
- Flash Flood and Hail in South Dakota, July 3 to 4, 20221.25 in hail · 17 events
- Flash Flood and Flood in Montana, July 3, 20221.75 in hail · 16 events
- Damaging Winds in North Carolina, July 3, 2022$18,000 · 50 kt wind · 3 events
- Excessive Heat and Heat in Alabama, July 3 to 9, 202211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049361, 1049365, 1049372, 1049374, 1049375, 1049380, 1049379, 1049388, 1049381, 1049384, 1049382, 1049433, 1049756, 1049747, 1049761, 1049746, 1049812, 1049814.